I had intestenal surgery 5 years ago for divertculitis, diverticuloses and absesses. I had a colostomy bag for 8 weeks. Ever since I've experienced chronic diarrhea and vomiting. I have had 2 colonoscopy's and 2 endoscpy's along with cat-scans(5) along with countless blood test and ultra sounds. I was told they didn't know what was wrong with me. I was put on prednisone for a hip and lower back problem (I could hardly walk) and after 2 days my gastro problems were gone (first time in 5 years) I felt like a new person!! Long story short you can't stay on steriods for a long period of time, so after 10 wks on the prednisone I was feeling great (except the side effects from steriods). Anyway, I've been off the prednisone for 11 weeks and my diarrhea and vomiting are back. I have seen 7 dr,s ( I don't capitilize dr's, because the 7 I've seen are'nt worthy of that respect!) Can anyone help me? I would sure appriciate any input. Thank you in advance and I hope good health for you!!
Have you had any treatment with antibiotics during or after your surgery?
It is possible you may have H-Pylori Bacteria, which during your endoscopy, they should have taken a biopsy for, do you also have issues with gas and/or bloating. I would try purchasing a very good "Probiotic" from a health food store, ask the attendant for the one with the most bacterium, it is a possibility, that either from the cleansing process of the surgery, or the colonoscopy, that the good bacteria in your stomach or intestinal tract was killed off, and if you had the HPylori bacteria you would have excess acid build up, bloat and gas, youy would also be having a little pain in the chest area which would mean the stomach acid build up is burning your esophagus, I would ask your Gastrenterologist to retest you for Hpylori, it is a coomon bacteria, that if left untreated can cause ulcers and other problems. But until you see the Gastro, try the Probiotics, they may resolve your issues if they are minor. Best Wishes FTB4
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.